Hail, Frontier
- When
- May 28, 11:10 AM CST
- Where
- Frontier County, 4 mi NW of Curtis
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 40.667, -100.567
2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at May 28, 3:00 AM CST, 8 hours 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 400 AM CDT SAT MAY 28 2005 ...FORECAST CHALLENGE WILL BE THUNDERSTORM ACTIVITY TEMPERATURES OVER THE HOLIDAY WEEKEND... .DISCUSSION... SURFACE HIGH PRESSURE OVERHEAD COMBINING WITH DRY AIR AND NO CLOUDS TO PRODUCE GOOD RADIATION AND NEAR RECORD COLD TEMPERATURES THIS MORNING. AS THE SURFACE HIGH MOVES SOUTHEAST...RETURN SOUTH FLOW WILL USHERING IN HIGH DEW POINTS. CLOUDLESS SKIES WILL ALLOW FOR A QUICK WARM UP THIS MORNING...THEN AS MOISTURE INCREASE A GOOD CU FIELD WILL DEVELOP. BY PEAK HEATING AN UPPER LEVEL WAVE WILL DRIFT ACROSS THE REGION GIVING THE FINAL KICKER FOR SHOWERS AND THUNDERSTORMS TO DEVELOP. NAM HAS A POCKET OF VERY UNSTABLE AIR BY 21Z (LIS AROUND -5) NEAR THE NEB/KS BORDER. WILL HAVE TO WATCH FOR POSSIBLY SOME PULSE SEVERE STORMS THIS EVENING. A COLD FRONT WILL MOVE ACROSS THE REGION TONIGHT THEN STALL IN THE AREA. THIS WILL KEEP THE CHANCE FOR SHOWERS AND POSSIBLY A FEW THUNDERSTORMS ALONG AND SOUTH OF THE BOUNDARY THROUGH THE HOLIDAY WEEKEND. MODELS CONTINUED TO TREND COOLER AS MODELS HAVE A BETTER HANDLE ON COLD AIR AVAILABLE. THE END OF NEXT WEEK REMAINS DRY AND WARMER. WILL LIKELY SEE A DAY OR TWO OF THUNDER HOWEVER THE MODELS STILL CAN NOT AGREE ON WHEN OR WHERE...THUS WILL HOLD OFF BEFORE ADDING. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && MASEK
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 532 AM CDT SAT MAY 28 2005 NEZ004>010-022>029-035>038-056>059-069>071-094-291100- ARTHUR NE-BLAINE NE-BOYD NE-BROWN NE-CHASE NE-CUSTER NE-DEUEL NE- EASTERN CHERRY NE-FRONTIER NE-GARDEN NE-GARFIELD NE-GRANT NE- HAYES NE-HOLT NE-HOOKER NE-KEITH NE-KEYA PAHA NE-LINCOLN NE-LOGAN NE- LOUP NE-MCPHERSON NE-PERKINS NE-ROCK NE-SHERIDAN NE-THOMAS NE- WESTERN CHERRY NE-WHEELER NE- INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT... BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS... GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN... NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER... SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE 532 AM CDT SAT MAY 28 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER PART OF CENTRAL AND SOUTHWEST NEBRASKA. THE RISK AREA IS SOUTHEAST CUSTER COUNTY AND EASTERN FRONTIER COUNTY...SOUTH AND EAST OF A LINE FROM MASON CITY TO STOCKVILLE. A FRONT DEVELOPING ALONG THE KANSAS NEBRASKA BORDER WILL BE THE FOCUS OF ISOLATED THUNDERSTORM DEVELOPMENT. WITH THE INSTABILITY EXPECTED DURING THE PEAK HEATING...SEVERE THUNDERSTORMS ARE POSSIBLE. THE PRIMARY SEVERE WEATHER RISK IS LARGE HAIL AND DAMAGING WIND. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS ARE POSSIBLE IN WESTERN AND NORTH CENTRAL NEBRASKA EACH DAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING. SPRINGER
The North Platte radar (KLNX), 144 km away, was scanning. The volume nearest the first event began at 17:08 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2005Every state in 2005This day in weather historyWarnings in Nebraska, May 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5447078, 5447079.